IJE TRANSACTIONS A: Basics Vol. 20, No. 1 (February 2007) 27-34   

downloaded Downloaded: 66   viewed Viewed: 1556

Charan Jeet Singh*

Department of Mathematics, Guru Nanak Dev University
Amritsar, India

Madhu Jain

Department of Mathematics, Institute of Basic Science
Agra, India

*Corresponding Author

( Received: October 06, 2005 – Accepted in Revised Form: January 18, 2007 )

Abstract    This investigation deals with multi server queue with balking. The customers arrive in poisson fashion and independent of time, under the assumption that system is initially empty. The number of customers in the system is stochastically increasing and distributed in steady state (stationary state) as required. The expressions for the measure of the speed of convergence from transient state to steady state probability of system are obtained.


Keywords    Multi Server, Poisson, Stochastic, Steady State, Balking



1. Abate, J. and Whitt, W., “Transient behavior of the M/M/1 queue starting at the origin”, Queuing Systems, Vol. 2, (1987), 41-65.

2. Abate, J. and Whitt, W., “Calculating time dependent performance measures for the M/M/1 queue”, IEEE Trans. Comm., Vol. 37, (1989), 1102-1104.

3. Al-Seedy, R. O., “A transient solution of nontruncated queue M/M/2 with balking and additional server for longer queue”, Appl. Math. Comp., Vol. 15, No. 3, (2004), 763-769.

4. Artateljo, J. R. and Lopez-Herrero, M. J., “On the single server retrial queue with balking”, Inform. Sci., Vol. 38, No. 1, (2000), 34-50.

5. Baccelli, F. and Massey, W. A., “A sample path analysis of the M/M/1 queue”, Appl. Prob., Vol. 26, (1989), 418-422.

6. Conolly, B. W. and Langaris, C., “On a new formula for the transient state probabilities for M/M/1 queue and computational implications”, Appl. Prob., Vol. 30, (1993), 237-246.

7. Daley, D. J. and Servi, L. D., “Idle and busy periods in stable M/M/K queues”, Appl. Prob., Vol. 35, (1998), 950-962.

8. Kijima, M., “A Markov Processes for Stochastic Modeling”, Chapman and Hall, London, (1997).

9. Kimura, T., “Approximation for multi server queues system interpolations”, Queuing Systems, Vol. 17, (1994), 347-382.

10. Mandelbaum, A. and Shimkin, N., “A model forrational abandonment from invisible queues”, Queuing System, Vol. 36, (2001), 141-173.

11. Parthasarathy, P. R., “A transient solution to anM/M/1 queue: a simple approach”, Adv. Appl. Prob., Vol. 19, (1987), 997-998.

12. Parthasarathy, P. R. and Sharafali, M., “Transientsolution of the many server poisson queue-a simple approach”, Appl. Prob., Vol. 26, (1989), 584-596.

13. Raju, S. N. and Bhat, U. N., “A computationally oriented analysis of the GI/M/1 queue”, Opsearch, Vol. 19, (1982), 67-83.

14. Stadje,W. G. and Parthasarathy, P. R., “On the convergence to stationarity of the many server poisson queue”, Appl. Prob., Vol. 36, (1999), 546-557.

15. Van De Coevering, M. C. T., “Computing transient performance measures for the M/M/1 queue”, OR Spekturm, Vol. 17, (1995), 19-22.

International Journal of Engineering
E-mail: office@ije.ir
Web Site: http://www.ije.ir